Alert archive / Idaho / Lake Wind Advisories in 2021
Lake Wind Advisory 9, NWS Pocatello, ID
NWS Pocatello, ID issued this lake wind advisory at Apr 20, 2021, 12:49 PM MDT for Bannock County, Bingham County, Power County, Idaho. It took effect at Apr 21, 2021, 7:00 AM MDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2021, 12:49 PM MDT (18:49 UTC)
- In effect from
- Apr 21, 2021, 7:00 AM MDT
- Expired
- Apr 21, 2021, 8:22 PM MDT
- In force
- 13 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 32 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 6.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2042 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
577 WWUS75 KPIH 201849 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1249 PM MDT Tue Apr 20 2021 IDZ054-211200- /O.NEW.KPIH.LW.Y.0009.210421T1300Z-210422T0200Z/ /O.EXT.KPIH.LW.Y.0008.000000T0000Z-210421T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 1249 PM MDT Tue Apr 20 2021 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM 7 AM TO 8 PM MDT WEDNESDAY... * WHAT...For the first Lake Wind Advisory, northeast winds 10 to 15 mph. For the second Lake Wind Advisory on Wednesday, northeast winds 10 to 15 mph with gusts to 25 mph expected. * WHERE...American Falls Reservoir. * WHEN...For the first Lake Wind Advisory, until 8 PM MDT this evening. For the second Lake Wind Advisory, from 7 AM to 8 PM MDT Wednesday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
3 follow-up statements
903 WWUS75 KPIH 210159 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 759 PM MDT Tue Apr 20 2021 IDZ054-211000- /O.EXP.KPIH.LW.Y.0008.000000T0000Z-210421T0200Z/ /O.CON.KPIH.LW.Y.0009.210421T1300Z-210422T0200Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 759 PM MDT Tue Apr 20 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 8 PM MDT WEDNESDAY... ...LAKE WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... * WHAT...Northeast winds 10 to 15 mph expected Wednesday. * WHERE...American Falls Reservoir. * WHEN...From 7 AM to 8 PM MDT Wednesday. * IMPACTS...Strong winds and rough waves on area lakes may create hazardous conditions for small water craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn or swamp small water craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
000 WWUS75 KPIH 210901 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 301 AM MDT Wed Apr 21 2021 IDZ054-220300- /O.EXT.KPIH.LW.Y.0009.210421T1300Z-210422T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 301 AM MDT Wed Apr 21 2021 ...LAKE WIND ADVISORY NOW IN EFFECT FROM 7 AM THIS MORNING TO 9 PM MDT THIS EVENING... * WHAT...Northeast winds 10 to 15 mph expected Wednesday. * WHERE...American Falls Reservoir. * WHEN...From 7 AM this morning to 9 PM MDT this evening. * IMPACTS...Strong winds and rough waves on area lakes may create hazardous conditions for small water craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
448 WWUS75 KPIH 220222 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 822 PM MDT Wed Apr 21 2021 IDZ054-220330- /O.CAN.KPIH.LW.Y.0009.000000T0000Z-210422T0300Z/ Lower Snake River Plain- Including the cities of Pocatello, Blackfoot, American Falls, Shelley, and Fort Hall 822 PM MDT Wed Apr 21 2021 ...LAKE WIND ADVISORY IS CANCELLED... The lake wind Advisory for American Falls Reservoir has been cancelled for the remainder of the evening as wind speeds have weakened. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this lake wind advisory went out at Apr 20, 2:54 AM MDT, 9 hours 55 minutes earlier.
Area forecast discussion, Apr 20, 2:54 AM MDT, 9 hours 55 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 254 AM MDT Tue Apr 20 2021 .SHORT TERM...Today through Thursday. Northeast winds will continue across the region through Wednesday as a low pressure system develops across California and then moves into the central Great Basin. Looks like this low will stay far enough south that most of the region will remain dry. Although, the northeast winds will be strong enough to create rough chop on the American Falls Reservoir resulting in Lake Wind Advisories. On Thursday, winds switch around to the southwest ahead of a weak front approaching from the northwest. The GFS looks to be a little wetter than the NAM and the NBM is a little drier as well. Mainly placing showers in the central mountains and northeast highlands for Thursday into Thursday night. Rain/snow amounts look very light with this system. 13 .LONG TERM...Friday through next Tuesday. The models and ensembles agree on a low dropping along the Divide toward the Plains Thursday night and Friday. This will put the best chance of showers closer the Montana and Wyoming borders, including a few T-Storms. Rain and snow amounts right now should be very light across our area. Things get a little tricky in terms of when the next storm moves into the West and brings more rain and snow our direction. The GFS, ECMWF, Canadian, and ensemble forecasts all have a low offshore through the weekend and southwest flow across eastern Idaho. The question is the degree of ridging ahead of the strong low. Most of the cluster forecasts (mean and anything leaning on the GFS and ECMWF) show a weaker ridge. Anything that is influenced by the Canadian has a much stronger ridge across our area, lending to a drier and warmer forecast. The Blend of Models continues to produce a cooler and more wet forecast especially across northern areas by Sunday afternoon. The disparity in potential forecasts for early next week really grows. The GFS, ECMWF and Blend of Models are more wet and cool as they indicate the low offshore moving inland and across the West. The cluster analysis is split with keeping the low offshore and bringing it inland. Although the trend may indeed be toward a slower arrival, we will keep with the Blend of Models as either pattern is possible this time of year. Keyes && .AVIATION...Strong north to northeast winds continue this morning at PIH, IDA and BYI. Expect winds to eventually let up a bit later on, before briefly trying to pick back up this afternoon. At DIJ, winds will be lighter and switching later today back to the north. For SUN, winds have actually gone light and variable at the moment. We are expecting them to return to southerly for this afternoon and early evening. VFR weather is forecast otherwise. Keyes && .PIH WATCHES/WARNINGS/ADVISORIES... Lake Wind Advisory from 7 AM this morning to 3 PM MDT this afternoon for IDZ054. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 6:20 PM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 3 hr |
| Apr 19, 9:18 PM MDT | Lake Wind Advisory | PIH | Bannock, Bingham, Power | 23 hr |
Nearby
Lake Wind Advisories in Idaho, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.